From Paxil to Postive Thoughts

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 5/25/2010 8:45 PM (GMT -7)   
Hey there, I am going to go off my paxil and try a natural remedy. The baseline for the product is St. Johns' Wort. Has anyone had sucess going from perscritption to natural?

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 5/26/2010 12:13 AM (GMT -7)   
No...be VERY careful. Paxil withdrawal can be extremely hard! You should stop it slooooooooowly as possible. Wean carefully or you could be in for a bad time and possibly an awful relapse! I suggest you talk to your doctor first.
jl
 


vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 5/26/2010 5:16 AM (GMT -7)   
Never ever stop any SSRI without proper weaning.  Paxil can be particularly nasty.  See if you can get a taper schedule from your doctor.  If he has no clue...which I have found is very common...discuss it with your pharmacist as they know much more about these drugs and what to expect.  This may sound incredible, but the weaning schedule for Paxil is to drop the dosage by 10% per month and whatever you do....do not take St. John's Wort with Paxil.
 
Take it from one who knows from experience.
 
Donna
fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil


HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 5/26/2010 8:01 AM (GMT -7)   
Thanks! My doctor has tried me on cymbalta and didn't have me wean off the paxil. He said since I was only taking 20 mg that it would be fine.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/26/2010 8:06 AM (GMT -7)   
Good Morning,


I was on Cymbalta as high as 120mg at one point. As this med did not seem to be helping me as we hoped it would I was weaned off very slowly. Took nearly a year to come off it completely with no sx. I have a great fear of the brain zaps so I chose to go very slow.



Good Luck to you,



Kitt

former1
New Member


Date Joined May 2010
Total Posts : 10
   Posted 5/26/2010 12:48 PM (GMT -7)   

Hi, I'm new here and I have taken St.John's wort, it works great, but if you are willing to go off the meds just remember that the side effects of going off the meds may give you a different reaction. I also went off the meds and I went cold turkey, but maybe my body could handle just stopping my pills. I tried the natural meds before and it is all in the mind over matter. If you start feeling funny, just remind yourself that, that is what's suppose to happen the paxil that you have taken is slowly removing itself from you system. If you know what to expect, then it becomes easier. Fear of the unknown will cause anxiety, but that  is what anxiety  is,  fear drives your emotions and body reactions. practicing positive thought helps a great deal. You should try taking up meditation, it works great and you don't need medication for that.

Good luck

Former1


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/26/2010 12:55 PM (GMT -7)   
PLZ make sure you hv proper weaning schedule and come off the paxil properly
i hv used st johns in past n it did work for awhile
but thats me

great input former 1

huggs
n keep us posted
lyn

HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 5/27/2010 8:18 PM (GMT -7)   
My doctor tells me that the Paxil would be out of my system in three days....is that incorrect? I am getting more worried by the moment:)

melodee
Veteran Member


Date Joined Oct 2008
Total Posts : 800
   Posted 5/28/2010 6:36 AM (GMT -7)   
Have you looked up what kind of side effects St. John's Wort has? Increased sensitivity to sunlight is one of the worst side effects. And this herbal supplement is known for interacting with various meds. I think you should read more about the side effects before you start taking it. Just because it is natural, it doesn't mean it will always be safe.

The thing always happens that you really believe in, and the belief in a thing makes it happen.
~ Frank Lloyd Wright ~

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:55 AM (GMT -7)
There are a total of 2,736,306 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
207 Guest(s), 11 Registered Member(s) are currently online.  Details
John_TX, Rebel_runner, Fl Drifter, Kilgore Trout, mrs. george, Lynnwood, ks1905, franko63, CCinPA, LMusings, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer